How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33309
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am looking for a doctor who can help diagnose what I think

Customer Question

I am looking for a doctor who can help diagnose what I think is a sports injury in my scrotum. My scrotum is inflamed and bleeding and extremely sore. On a regular basis, it is always leaking puss and blood. But about once a month if flares up (as it is now) where it is swollen and extremely sore. It has been going on for over 3 years. My GP has sent me to urologists and plastic surgeons but no doctor has ever been able to diagnose or treat it. I am always sent away with anti-biotics and pain killers as I was yesterday. But there has to be a solution. There must be some other person who has had this and been treated. Please let me know if you've ever encountered something like this and if you can make a recommendation for the type of specialist to see.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi. I can help but could you post a photo on this page?
Customer: replied 3 years ago.

Unable to post a photo at this stage......do you what this might be?

Expert:  Dr. Chip replied 3 years ago.
No problem Stephen. Have you been applying any creams, over the counter or prescription, to your scrotum?
Customer: replied 3 years ago.

No I have not applied any prescription or over the counter creams of any kind.....when it is not flared up it is almost like a sinus leakage of the scrotum with puss leaking constantly

Expert:  Dr. Chip replied 3 years ago.
OK Stephen this sounds like what's sometimes called burning or red scrotum syndrome. If you haven't seen a dermatologist for this you need to. The cause is often unknown but the reason I asked about creams is that cortisone creams can actually make this worse. The treatment consists of an noninflammatory cream like calendula along with a three month course of doxycycline and either amitriptyline or gabapentin
Customer: replied 3 years ago.

I'm sorry but you are guessing what my condition is.....the doxycycline is a strong antibiotic which kills infections and the amitriptyline is for depression.......not to mention the gabapentin. I have a real bad condition here and I was looking for answers and all I got was the same old story. I would appreciate if you would at least tell the truth and say I have no idea what your problem is as all the doctors in the US and UK have told me......I have private insurance in both countries and trust me a dermatologist will not figure this out. I'm very open to any suggestions

Expert:  Dr. Chip replied 3 years ago.
Not guessing but all I can do is take the information you give me and give you the possibilities Stephen. Yes the doxycycline is for infections and this condition can lead to an infection. The amitriptyline and the gabapentin are for easing the neuropathic pain that often accompanies the condition. I only mentioned a dermatologist as the most appropriate specialist to see about this but a general practice doctor could also give you the prescriptions.